ADD / ADHD Community
Zyprexa withdrawls
About This Community:

This patient support community is for discussions relating to Attention Deficit Hyperactivity Disorder (ADHD), Anxiety, and Autism Spectrum Disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Zyprexa withdrawls

My son is only 7 yrs old. He has been diagnosed with Tourettes syndrome, OCD, ADHD, and has Sensory issues. He has been on several different drugs since he was 5 1/2. None have helped with his symptoms and we have decided to take him off of everything. He was taking 100mg Zoloft, 30mg Zyprexa, 200 mg Vistiril, and .1mg Clonidine daily.

We successfully got him off of the Zoloft, and have gotten him down to 3.75mg of Zyprexa, 50mg Vistiril, and have not started taking him off of the Clonidine (he takes this at night to help him sleep).

He is having a very hard time with withdrawls from the Zyprexa, and I am concerned that he could have severe reactions if we take him off to fast. He started off taking 7.5 mg 4 times a day. We got him down to 7.5 once a day fairly easy, but when we tried to go down to the 3.75 once a day, he started having bad mood swings, temper tantrums, no concentration, home work is a night mare.

We gave him the 7.5 one day, and 3.75 the next. We kept this schedule for 3 weeks, and thing did not get better. I finally decided to just step down to the 3.75 once a day. It has been 5 days, things havent gotten worse, but are not any better either.

How fast can I safely take his doses down? I just want him off of this. His prescribing Psychiatrist said to take a step down every week, but that seems way to fast to me.

Is there any thing that can help with the withdrawls that wont be addictive itself?
3 Comments Post a Comment
Blank
Avatar_m_tn
   He may not be going through withdrawals, but a return of the symptoms for which the medication was prescribed.  This is based from this article -
           "How to Stop Taking Zyprexa (olanzapine)
Your doctor should be recommending that you reduce your dosage of Zyprexa by 5mg a day every six days if you need to discontinue Zyprexa. Making it a week is just easier to remember. You can stop immediately if it’s an emergency, but I wouldn’t recommend doing that without a doctor’s supervision. The major problem with stopping antipsychotics is a sudden return of your symptoms."    This is from this source (its worth checking out- I use it a lot) - http://www.crazymeds.us/pmwiki/pmwiki.php/Meds/Zyprexa
      Wow, your little guy is on a ton of meds.  I can certainly understand you wanting to reduce the load.   Hopefully, you have taken the time to google each and every one of the meds. I have.   They all do different things.   Usually, you go off of one thing at a time - give the body a chance to adjust - and then proceed to the next med.  That way you know what each med is doing or not doing.  It is possible that Zyprexa is a med that he needs to function?  Anyway, this is a very complicated situation and you do want to listen to your psyc - or find a new one.
     I would also suggest that you check out our sensory integration disorder site - http://www.medhelp.org/forums/Sensory-Integration-Disorder-SID/show/1396.  The CL who monitors the site has a son with SIDS and has a ton of very helpful ways to help with this disorder.  All of them do not involve medication.   Speaking of medication - non of the meds your son is taking are for ADHD.    But ADHD and SIDS also have very common symptoms.
   Hope some of this helps.  I will be glad to try and answer any other questions.  But please check out our SIDS site - it is very, very good.

Blank
Avatar_f_tn
Thanks for the information. He started on Rispidone 18 months ago, and was changed to the Zyprexa when he began to have accidents while he was playing. Since then, his doctor had tried several combinations, like Ritilin, Zoloft, Clonidine, trying to stabilize the Zyprexa. None have worked, and have made some symptoms worse. Zyprexa alone is not helping either. It has been almost 2 years since he started taking medications, but I dont think that his symptoms were this bad before we started. I have done alot of research and I am concerned about the side effects if he is not getting real benefit from it.
Blank
Avatar_m_tn
   I hear you.  This has got to be very difficult.  Have patience.  While meds may possibly be important for your son, behavioral therapy is also extremely important.  Do check out the SIDS site.  Best wishes.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
982214_tn?1372877485
Blank
krichar commented on Moma_Cher's status
4 hrs ago
982214_tn?1372877485
Blank
krichar , Comment
6 hrs ago
Avatar_n_tn
Blank
kmlksl66_ commented on An Insider’s Guide to...
Jul 21
Top Children's Development Answerers
Avatar_m_tn
Blank
Sandman2
San Pedro, CA
Avatar_m_tn
Blank
kirk8
Eureka, CA, CA
ADD / ADHD Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Children's Development Answerers
Avatar_m_tn
Blank
Sandman2
San Pedro, CA
Avatar_m_tn
Blank
kirk8
Eureka, CA, CA